Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 25, 2007, 7:05 PM CDT for 7 counties in Missouri. It took effect at Apr 25, 2007, 7:12 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2007, 7:05 PM CDT (00:05 UTC)
- In effect from
- Apr 25, 2007, 7:12 PM CDT
- Expired
- Apr 26, 2007, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Carroll County, MO, Chariton County, MO, Cooper County, MO, Howard County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 260012
FFWEAX
MOC033-041-053-089-101-107-159-195-260600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOPER COUNTY IN CENTRAL MISSOURI
EASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
HOWARD COUNTY IN CENTRAL MISSOURI
NORTHEASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
PETTIS COUNTY IN CENTRAL MISSOURI
SALINE COUNTY IN CENTRAL MISSOURI
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 100 AM CDT
* AT 704 PM CDT...SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE MOVING NORTH ACROSS THE WARNED AREA. RAINFALL RATES OF AN
INCH TO AN INCH AND A HALF IN AN HOUR WILL BE POSSIBLE WITH THESE
STORMS AS THEY SPREAD ACROSS CENTRAL MISSOURI. PERSONS ALONG
INTERSTATE 70...FROM CONCORDIA TO BOONVILLE SHOULD SEE THE
HEAVIEST RAIN SPREAD FROM WEST TO EAST FROM 715 PM THROUGH 9 PM.
TORRENTIAL RAINS WILL CAUSE WATER TO QUICKLY FILL ROADWAYS...AND
THE REDUCE VISIBILITIES WILL MAKE IT HARD TO SEE FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONVILLE...CONCORDIA...FAYETTE...GLASGOW...MARSHALL...SEDALIA...
SLATER...SWEET SPRINGS...ALMA...ARMSTRONG...BLACKBURN...BUNCETON...
GREEN RIDGE...HOUSTONIA AND LA MONTE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3924 9246 3870 9261 3871 9307 3855 9307
3854 9348 3922 9365 3937 9315 3937 9276
$$
PC1 follow-up statement
000
WGUS73 KEAX 260556
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT THU APR 26 2007
MOC053-089-260606-
COOPER MO-HOWARD MO-
1256 AM CDT THU APR 26 2007
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HOWARD AND COOPER
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3924 9246 3871 9261 3876 9285 3894 9298
3918 9289 3935 9276
$$
NRRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 6:23 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 25, 6:23 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT WED APR 25 2007
...UPDATED FOR AVIATION...
.DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
TWO MAIN CONCERNS THROUGH THE EVENING HOURS...ONE WITH THE SEVERE
STORM POTENTIAL...THE OTHER WITH THE HEAVY RAIN POTENTIAL.
UPPER LOW IN SOUTHEAST KANSAS AT 00Z WILL MOVE INTO CENTRAL MISSOURI
BY LATE TONIGHT. STILL A FAIRLY STACKED SYSTEM AT THAT TIME. WITH
THE SLOW MOVEMENT...AND SURFACE AND 850 FRONTS SERVING AS FOCUSING
MECHANISMS...EXPECT TO SEE A BAND OF HEAVY RAIN ACROSS SOUTHERN
PORTIONS OF FORECAST AREA...AND WILL GO WITH A FLOOD WATCH ACROSS
THAT AREA FOR TONIGHT.
SEVERE POTENTIAL IN WESTERN AREAS SHOULD BE SUBSIDING AFTER 00Z AS
MAIN VORT MAX WITH UPPER LOW ROTATES INTO SOUTHWEST MISSOURI. STILL
HAVE POTENTIAL OF SEVERE TO CONTINUE INTO MID EVENING HOURS AHEAD
OF THIS VORT MAX. STORMS ARE ALSO GETTING ADDED IMPETUS TO SPIN AS
THEY ENCOUNTER THE SURFACE FRONT...AND THAT SHOULD CONTINUE TO BE A
FACTOR EARLY THIS EVENING.
BY LATE EVENING...BETTER DYNAMICS...UPPER DIFFLUENCE AND VORT
MAX...SHOULD BE EAST OF FORECAST AREA...BUT POTENTIAL FOR HEAVY RAIN
CONTINUES IN CENTRAL MISSOURI AS MOISTURE CONTINUES TO WRAP IN
AROUND THE NORTH SIDE OF THE SURFACE AND 850 LOW.
ON THURSDAY...SYSTEM FINALLY STARTS TO MOVE OUT OF REGION BY
AFTERNOON...BUT WRAP AROUND SHOULD KEEP THE THREAT OF RAIN GOING FOR
ALL BUT EXTREME WESTERN AREAS THROUGH THE AFTERNOON. CLOUDS AND RAIN
SHOULD KEEP TEMPERATURES FROM CLIMBING MUCH. COOL GFS AND MET
NUMBERS LOOK REASONABLE.
PC
LONG TERM...FRIDAY THROUGH WEDNESDAY...
MAIN CONCERNS IN THE MEDIUM RANGE FORECAST ARE WITH PRECIPITATION
CHANCES ON FRIDAY...AS WELL AS TEMPERATURES HEADING INTO NEXT WEEK.
OUR FIRST FORECAST ISSUE ARRIVES BY FRIDAY NIGHT AND SATURDAY...AS
WAVE CURRENTLY PUSHING ONTO THE PAC NW BEGINS TO DIVE SOUTHEAST.
MODEL GUIDANCE...WHICH HAS STRUGGLED IN THE PAST DAYS TO RESOLVE THE
WAVE...NOW HAVE COME INTO BETTER AGREEMENT WITH ITS PROJECTED
MOVEMENT. AS THE WAVE ENTERS INTO THE PLAINS IT WILL LIKELY BECOME
SHEARED OFF...WITH A PORTION OF THE ENERGY DIVING FURTHER SOUTH INTO
WESTERN TEXAS. GFS/WRF BOTH POINT TO THE BEST ISENTROPIC LIFT
REMAINING WELL TO THE SOUTH OF THE CWA. HOWEVER..THERE REMAINS A
VERY NARROW WINDOW SATURDAY NIGHT WHERE PORTIONS OF OUR EXTREME
SOUTHEASTERN CWA MAY SEE A BRIEF SHOWER. AS A RESULT...REFINED
SLIGHT CHANCE POPS TO MAINLY AFTER 06Z.
AS WE HEAD INTO THE WEEKEND...MODELS REMAIN ARE IN GOOD AGREEMENT
WITH A LARGE TWO STANDARD DEVIATION RIDGE PLANTING ITSELF OVERHEAD.
THIS RIDGE SHOULD LEAD TO PLEASANT CONDITIONS THROUGHOUT THE
WEEKEND...WITH READINGS MODERATING INTO THE LOWER 80S BY SUNDAY. ONE
ISSUE WITH TEMP FORECASTS THIS WEEKEND COULD BE CLOUD COVER. MODELS
HAVE BEEN HINTING THAT THE SOUTHERN PORTION OF FRIDAYS UPR WAVE WILL
STALL IN THE SOUTHERN PLAINS...SPAWNING DIURNAL CONVECTION ACROSS
THOSE AREAS. CLOUD DEBRIS FROM THIS CONVECTION MAY HAMPER OUR
TEMPERATURES A LITTLE BIT SUNDAY AND MONDAY...HOWEVER STILL FELT
COMFORTABLE BUMPING TEMPS ABOVE MEX GUIDANCE AND SOME 10 DEGREES
ABOVE NORMAL.
NEXT SIGNIFICANT CHANCE FOR PRECIP LOOKS TO RETURN BY THE MIDDLE OF
NEXT WEEK...AS A MORE SIGNIFICANT TROUGH PUSHES INTO THE WESTERN
PORTIONS OF THE CONUS...LEADING TO SW FLOW ALOFT OVER OUR AREA.
HOWEVER...WITH SOME UNCERTAINTY STILL FLOATING AROUND THE MEDIUM
RANGE MODELS...CONTINUED TEMPS ABOVE MEX GUIDANCE AND HELD OFF ON
PRECIP BY INTRODUCING ONLY SLIGHT CHANCE POPS FOR WEDNESDAY.
DUX
&&
.AVIATION DISCUSSION...
FOR THE 00Z TAFS...STILL MONITORING LARGE AREA OF RAINFALL WORKING
ACROSS THE AREA. RECENT RADAR IMAGERY HAS SHOWN A DISTINCT
WEAKENING OF STORM IN THE VICINITY OF THE TERMINALS...LIKELY DUE TO
LOSS OF DIURNAL HEATING AND ELEVATED NATURE OF STORMS. MAIN CONCERN
IN THE NEAR TERM IS A RATHER PRONOUNCE DRY SLOT WORKING IN FROM THE
SOUTHWEST. MODEL GUIDANCE HAS NOT HANDLED PLACEMENT OF SFC LOW
PROPERLY...RESULTING IN IFR CONDITIONS THROUGHOUT EARLY PERIOD.
HOWEVER...FEEL THAT DUE TO A FURTHER NORTH DISPLACEMENT OF THE SFC
LOW...KMCI AND KMKC MAY EXPERIENCE A LULL IN THE PRECIP AND MVFR
CEILINGS FOR A BRIEF TIME FROM 02-05Z.
HOWEVER...BROUGHT SHOWERS BACK INTO THE TERMINALS BY 05Z...AS SFC
LOW SHOULD BE FURTHER EAST...WITH PRECIP WRAPPING AROUND THE
BACKSIDE AND IFR CONDITIONS PUSHING FURTHER SOUTH AS THE UPR LVL LOW
SLIDES THROUGH.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM THURSDAY FOR MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLOOD WATCH UNTIL 7 AM THURSDAY FOR KSZ057-KSZ060-KSZ104-KSZ105.Hazardous weather outlook, Apr 25, 1:04 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT WED APR 25 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN AREAS MAINLY TO THE SOUTH OF A LINE FROM PAOLA KANSAS TO WARRENSBURG AND BOONVILLE MISSOURI. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS AND ISOLATED TORNADOES CAN NOT BE TOTALLY RULED OUT. FURTHER TO THE NORTH...TOWARD THE MISSOURI RIVER SMALLER HAIL MAY OCCUR WITH THE THUNDERSTORMS. ANOTHER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAIN...FOCUSED NORTH OF THE TRACK OF THE SURFACE LOW...WHICH IS EXPECTED TO MOVE FROM EXTREME NORTHEAST OKLAHOMA EARLY THIS AFTERNOON TO SOUTHWEST MISSOURI THIS EVENING. AREAS FROM AROUND MOUND CITY AND PAOLA KANSAS TO BELTON...HARRISONVILLE...BUTLER...CONCORDIA...WARRENSBURG...CLINTON... MARSHALL...SEDALIA...FAYETTE AND BOONVILLE MISSOURI MAY SEE THIS HEAVY RAIN. LOCAL AREA RIVERS MAY EXPERIENCE FLOODING PROBLEMS IF THIS RAIN OCCURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL STILL BE POSSIBLE IN CENTRAL AND NORTH CENTRAL MISSOURI ON THURSDAY...BUT SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS TO THE SOUTH OF A LINE FROM PAOLA KANSAS TO WARRENSBURG AND BOONVILLE MISSOURI THIS AFTERNOON AND EARLY EVENING. REPORTS OF ANY FLOODING PROBLEMS ARE ALSO REQUESTED. PC
In the hours before
Special weather statement, Apr 25, 5:41 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 541 PM CDT WED APR 25 2007 MOZ043-053-252315- BATES-CASS- 541 PM CDT WED APR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BATES AND SOUTHEASTERN CASS COUNTIES UNTIL 615 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ADRIAN...MOVING NORTH AT 35 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Special weather statement, Apr 25, 5:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 547 PM CDT WED APR 25 2007 KSZ104-MOZ029-037-252315- CLAY-JACKSON-WYANDOTTE- 547 PM CDT WED APR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...SOUTHWESTERN CLAY AND WESTERN JACKSON COUNTIES UNTIL 615 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KANSAS CITY...MOVING NORTHEAST AT 5 MPH. PENNY SIZED HAIL WAS REPORTED NEAR 18TH AND LOCUST AT 542PM. PEOPLE IN CLAY...JACKSON AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF KANSAS CITY KANSAS...KANSAS CITY...KANSAS CITY DOWNTOWN ARPT...NORTH KANSAS CITY AND AVONDALE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Local storm report, Apr 25, 5:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL KANSAS CITY 39.12N 94.55W
04/25/2007 E0.75 INCH JACKSON MO TRAINED SPOTTER
&&
GAMISLocal storm report, Apr 25, 5:54 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD HARRISONVILLE 38.66N 94.35W
04/25/2007 CASS MO LAW ENFORCEMENT
2 WATER RESCUES IN PROGRESS IN LOW WATER CROSSINGS IN
HARRISONVILLE...WATER COVERING MOST ROADS IN CITY..1.4
INCHES RAINFALL SO FAR
&&
MDUXLocal storm report, Apr 25, 6:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD HARRISONVILLE 38.66N 94.35W
04/25/2007 CASS MO EMERGENCY MNGR
MOST ROADS IN TOWN CLOSED DUE TO HIGH WATER. TWO WATER
RESCUES WERE CONDUCTED.
&&
GAMISLocal storm report, Apr 25, 6:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL HARRISONVILLE 38.66N 94.35W
04/25/2007 E2.00 INCH CASS MO PUBLIC
&&
GAMISNearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.